Doctor Answers 7
Thank you for your question. Please find comfort knowing that you are not the first with this experience and associated worry. Voluma will may lead to redness, bruising, mild swelling, tenderness, lumps, discoloration and itching, side effects which will fade within 2-4 weeks. Have you discussed with your board certified facial plastic surgeon? It is important that you relay your concerns and receive actionable recovery instructions.
I am so sorry to hear about your reaction. In general, Voluma is really well tolerated. Make an appointment ASAP to see your surgeon and one to see your eye doctor to assess the blepharitis.
Voluma adverse effects
I am very sorry you are experiencing these adverse reactions. Generally Voluma is a very well tolerated injectable - but I am sure this is a fluke. This being said, make sure to see an ophthalmologist for your blepharitis. Also, I would return to your physician's office to see if you just have significant swelling or if he/she thinks there is an infection - the only way to "know" it is staph is if there is a positive culture. A biofilm, would not present this early and is extremely rare. Make a follow up with your doctor so that he/she can help resolve whatever is going on and be well! I hope this helps.
You might also like...
Wow. I am so sorry for what you are experiencing. I encourage you to make an appointment with your injector for him or her to evaluate you and treat you. The person who treated you should be well trained in the injection as well as any potential complications. That is the better place than online to get the care you need. Also, the person who injected you I am sure would want to make it right and help you with any issues you have. Stay skintastic.
Thank you for sharing your question and I am sorry to hear of your infection issues. I would advocate seeing an ophthalmologist for your blepharitis to receive appropriate treatment. It is unlikely that your Voluma was colonized or had a biofilm develop at this point, so I would favor treating the current infection and pursuing a watchful waiting for the Voluma. Best wishes.
Sorry you are experiencing such issues after the Voluma injection. A biofilm takes much longer to form than several days. It sounds like you have anterior blepharitis which is caused by a staph infection. It is rare to get an infection after facial injections, but not unheard of. I would continue seeing an Ophthamologist for treatment and if necessary, have the Voluma dissolved with Vitrase.
Infection after Voluma
It is possible that these are just coincidental. I can't see how Voluma would cause blepharitis. Biofilms are a chronic problem that appears months or years later, not days. Discuss with an ophthalmologist and if still concerned, get the Voluma dissolved with hyaluronidase.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.